Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2017, 11:31 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2017, 11:31 PM CDT (04:31 UTC)
- Expired
- Mar 27, 2017, 12:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Red River County, TX
The radar
The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 12:05 AM CDT | TSTM WND DMG | 5 S Clarksville, TX | POWER LINE DOWN AT COUNTY ROAD 1370 AND FM 910. |
| Mar 27, 12:25 AM CDT | TSTM WND DMG | 2 S Eagletown, OK | A FREE TREES AND LARGE LIMBS REMOVED FROM ROADWAYS. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 8:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
197
WUUS54 KSHV 270431
SVRSHV
OKC089-TXC387-270530-
/O.NEW.KSHV.SV.W.0039.170327T0431Z-170327T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1131 PM CDT SUN MAR 26 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern McCurtain County in southeastern Oklahoma...
Red River County in northeastern Texas...
* Until 1230 AM CDT
* At 1131 PM CDT, a severe thunderstorm was located near Blossom, or
14 miles east of Paris, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Idabel, Broken Bow, Bogata, Bagwell, Manchester,
Wright City, Valliant, Detroit, Avery, Millerton, Annona, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell and
Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9530 3391 9528 3389 9525 3396 9523
3394 9516 3406 9516 3420 9452 3390 9448
3363 9449 3363 9457 3366 9455 3364 9459
3365 9459 3367 9456 3368 9459 3367 9467
3370 9464 3370 9474 3357 9475 3344 9531
TIME...MOT...LOC 0431Z 250DEG 42KT 3367 9530
HAIL...1.00IN
WIND...60MPH
$$
VII1 follow-up statement
210
WWUS54 KSHV 270515
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1215 AM CDT MON MAR 27 2017
OKC089-TXC387-270530-
/O.CON.KSHV.SV.W.0039.000000T0000Z-170327T0530Z/
McCurtain OK-Red River TX-
1215 AM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN MCCURTAIN AND CENTRAL RED RIVER COUNTIES...
At 1214 AM CDT, a severe thunderstorm was located 8 miles northeast
of Clarksville, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Avery, Millerton, Annona, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell, Glover,
America, Oak Hill, Golden, Bokhoma, Farmers Hill and Negley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 9448 3363 9449 3363 9453 3364 9452
3363 9457 3366 9455 3365 9459 3367 9456
3368 9459 3367 9467 3370 9464 3370 9474
3357 9475 3348 9513 3360 9517 3379 9508
3397 9502 3406 9492 3411 9490 3420 9452
TIME...MOT...LOC 0514Z 248DEG 45KT 3367 9492
HAIL...0.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:31 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 26, 10:31 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Shreveport LA 1031 PM CDT Sun Mar 26 2017 .DISCUSSION... Have updated the forecast to include severe thunderstorms number 88. Adjusted the overnight low temperatures by lowering slightly and made changes to the rain chances for the Northwest sections of the Four State Region. This evening the upper level trough axis trailed from Central Kansas across Central and into Southwest Texas, with a surface low over Central into Southwest Oklahoma and a dryline dropping Southwest across Texas. Widespread to numerous strong to severe thunderstorms were ongoing in associated with the upper trough and the surface systems, and will continue into the overnight hours. The higher chances for showers and thunderstorms will remain over the Northwest sections of the Four State Region as the surface low lifts to the Northeast toward North and East Oklahoma and Northwest Arkansas, trailing the associated dry-line/cold front into Northeast Texas near 7 AM Monday. The surface boundary will move across the forecast area during the day Monday and as it slows expected to become nearly stationary over parts of Deep East Texas and lower Northwest and North Central Louisiana by Tuesday morning. /06/ && .PREV DISCUSSION... /issued 818 PM CDT Sun Mar 26 2017/ AVIATION... Mid and upper lvl clouds decks streaming into area from west, flowing out of line of svr tstms crossing near the I-35 corridor. Giant hail being ejected from these storms as lapse rates very steep at all lvls near storms as seen on 00z FWD raob. These storms may weaken with loss of daytime htg, as well as less unstable airmass as seen on 00z SHV sounding. S-se winds around 10 kts over ne TX/se Ok. If storms do diminish, low cloud development still expected in with moisture coming off the gulf. As sfc winds becmg sw by late mrng to midday Monday, VFR conditions across area Monday aftn. /VII/ PREV DISCUSSION... /issued 311 PM CDT Sun Mar 26 2017/ DISCUSSION... Mid-level shortwave to move into west-central Arkansas tonight allowing for sufficient instability to support strong to severe convection mainly along the I-30 corridor. Moisture, however, a key ingredient in convective development is still lacking. Surface dewpoints in the lower 50s across this area raises some questions on whether moisture could recover quickly enough to support ongoing deep layer convection. Will continue monitoring south- central OK and north Texas for persistent convection along with low-level moisture advection throughout the evening. According to rapid refresh guidance, convection is forecast to move into McCurtain county and northeast Texas just before midnight and continue through around 3 AM. Most of the convection will remain north of Interstate 20. Damaging winds expected to be the main threat. Weak frontal boundary that will be the trigger for overnight convection will swing east across the region on Monday bringing a chance of showers and thunderstorms to the ArkLaTex. Front is forecast to linger south of Interstate 20 through Tuesday allowing for a slight chance of showers and thunderstorms each day. Front to lift north on Wednesday as a surface low deepens across the Texas Panhandle. Pressure gradient to increase areawide with south winds possibly approaching Lake Wind Advisory criteria across east Texas on Tuesday and Wednesday. Strong to severe thunderstorms again possible on Wednesday night as a surface and upper-low across Texas wing northeast across the ArkLaTex. Damaging winds, large hail, and tornadoes will be possible with this system. Progressive pattern to continue with another chance of strong to severe thunderstorms late in the forecast period. Models are still inconsistent on the timing and location of this system. Temperatures throughout the forecast period to range from highs in the upper 70s to lower 80s each day and lows in the 60s through mid week before dipping into the 50s late in the work week. /05/ PREV DISCUSSION... /issued 1248 PM CDT Sun Mar 26 2017/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 82 62 83 / 20 30 10 20 MLU 64 82 63 82 / 10 40 20 20 DEQ 59 77 50 77 / 70 30 10 10 TXK 62 79 56 78 / 50 30 10 10 ELD 62 80 57 78 / 20 30 20 10 TYR 63 80 61 82 / 30 20 10 20 GGG 64 81 61 82 / 30 20 10 20 LFK 66 84 66 86 / 10 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/07
Hazardous weather outlook, Mar 26, 11:53 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1153 AM CDT Sun Mar 26 2017 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-271700- Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass- 1153 AM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas...southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms are expected to develop this evening over southeast Oklahoma and northeast Texas by mid to late evening. Damaging winds and large hail will be possible, with these storms expected to weaken after midnight as they move into Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, near a weak cold front that will drift southeast through the area. While slightly cooler and drier conditions are expected Monday night and Tuesday in wake of the frontal passage, showers and thunderstorms will increase once again Wednesday afternoon and night ahead of a vigorous upper level storm system that will emerge out over the Southern Plains. Damaging winds, hail, isolated tornadoes, and locally heavy rainfall will be possible over the area Wednesday afternoon and night, before these storms diminish from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening. ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ124>126-136>138- 149>153-165>167-271700- Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1153 AM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to widely scattered showers and thunderstorms will be possible tonight over portions of East Texas, North Louisiana, and Southwest Arkansas, ahead of an approaching upper level disturbance. However, given the limited instability and moisture expected, the threat for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday and Monday night over East Texas, North Louisiana, and Southwest Arkansas, near a weak cold front that will drift southeast through the area. This front will become stationary late Monday night over portions of North Louisiana and East Texas, before returning back north Tuesday afternoon as a warm front. Showers and thunderstorms will increase once again Wednesday afternoon and night ahead of a vigorous upper level storm system that will emerge out over the Southern Plains. Damaging winds, hail, isolated tornadoes, and locally heavy rainfall will be possible over the area Wednesday afternoon and night, before these storms diminish from west to east Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed tonight.
In the hours before
Local storm report, Mar 26, 9:43 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG 4 ESE JONESBORO 32.22N 92.64W
03/24/2017 JACKSON LA NWS STORM SURVEY
NUMEROUS UPROOTED TREES .
&&
BHLocal storm report, Mar 26, 10:03 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO 4 NNW PROVENCAL 31.71N 93.22W
03/24/2017 NATCHITOCHES LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
TREES, TWO BUSINESSES AT THE INTERSECTION OF
HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
LOST SOME SIDING. ACROSS THE STREET, A POOL
SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
INCLUDING ONE THAT HAD A CORNER OF THE ROOF
LIFT ENOUGH FOR THE CEILING TO CAVE IN.
SEVERAL OUTBUILDINGS WERE DAMAGED OR
DESTROYED.
&&
BHLocal storm report, Mar 26, 10:06 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TORNADO 6 NW DODSON 32.13N 92.75W
03/24/2017 WINN LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ALONG HIGHWAY
505, JUST WEST OF WYATT, SNAPPING SEVERAL
TREES. THIS TORNADIC DAMAGE WAS SPORADIC AND
INTERSPERSED WITH STRAIGHT LINE WIND DAMAGE
THAT OCCURRED ALONG AND NORTH OF HIGHWAY
505. THE PATH LENGTH WAS 1.22 MILES, MAXIMUM
PATH WIDTH WAS 350 YARDS, AND MAXIMUM WINDS
WERE 95-105 MPH. .
&&
BHLocal storm report, Mar 26, 10:08 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TORNADO 5 SSE JONESBORO 32.17N 92.69W
03/24/2017 JACKSON LA NWS STORM SURVEY
AN EF1 TOUCHED DOWN ALONG HIGHWAY 505 IN
JACKSON PARISH, SOUTHWEST OF WESTON. THE
PRIMARY DAMAGE WAS SNAPPED TREES. HOWEVER,
ONE METAL OUTBUILDING WAS OVERTURNED. THE
PATH LENGTH WAS 6.97 MILES, THE MAXIMUM PATH
WIDTH WAS 100 YARDS, AND MAXIMUM WINDS WERE
100-110 MPH. .
&&
BHLocal storm report, Mar 26, 10:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO 4 NNW PROVENCAL 31.71N 93.22W
03/24/2017 NATCHITOCHES LA NWS STORM SURVEY
AN EF1 TORNADO TOUCHED DOWN ON THE SOUTHWEST
SIDE OF HAGEWOOD, JUST WEST OF HIGHWAY 117.
ALTHOUGH THE PRIMARY DAMAGE WAS SNAPPED
TREES, TWO BUSINESSES AT THE INTERSECTION OF
HIGHWAY 117 AND HIGHWAY 6 SUSTAINED SOME
DAMAGE. THE FIRST WAS A METAL WAREHOUSE THAT
LOST SOME SIDING. ACROSS THE STREET, A POOL
SUPPLY BUSINESS SUSTAINED SOME ROOF DAMAGE.
THERE WAS ALSO AN I-BEAM STRUCTURE BEHIND
THE POOL BUSINESS THAT HAD SEVERAL I-BEAMS
KNOCKED DOWN, INCLUDING ONE THAT WAS BLOWN
OVER THAT HAD BEEN ATTACHED TO THE CONCRETE
BASE. SEVERAL HOMES HAD MINOR ROOF DAMAGE,
INCLUDING ONE THAT HAD A CORNER OF THE ROOF
LIFT ENOUGH FOR THE CEILING TO CAVE IN.
SEVERAL OUTBUILDINGS WERE DAMAGED OR
DESTROYED. THE PATH LENGTH WAS 9.03 MILES,
THE MAXIMUM PATH WIDTH WAS 1.4 MILES, AND
THE MAXIMUM WINDS WERE 105-115. .
&&
BHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:17 AM CDT | Tornado Warning | SHV | McCurtain | 28 min |
| Mar 27, 12:19 AM CDT | Tornado Warning | SHV | McCurtain | 41 min |
| Mar 27, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
| Mar 27, 12:48 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.